Alert archive / Texas / Tornado Warnings in 2000
Tornado Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 12, 2000, 7:07 PM CDT for Mason County, Texas. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 7:07 PM CDT (00:07 UTC)
- Expired
- May 12, 2000, 8:15 PM CDT
- In force
- 68 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mason County, TX
The radar
The San Angelo radar (KSJT), 146 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:14 PM CDT | Hail 1.75 | Mason, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
741 WFUS54 KSJT 130008 TORSJT TXC319-130115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 707 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... MASON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 815 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER MASON...MOVING EAST AT 10 MPH. IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN ALSO BE EXPECTED WITH THIS STORM. LAT...LON 3083 9931 3065 9934 3057 9891 3083 9887
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 12, 2:46 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 12, 2:46 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CDT FRI MAY 12 2000 BOUNDARIES ABOUND ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. RADAR SHOWING AN EAST-WEST ORIENTED BOUNDARY/PRE-FRONTAL TROUGH ACROSS THE SOUTHERN CONCHO VALLEY FROM MERTZON TO SOUTH OF SAN ANGELO TO NEAR BROWNWOOD. WINDS HAVE SHIFTED TO THE NORTHWEST BEHIND THE BOUNDARY...BUT ACTUAL COOLER AIR AND FRONT APPEARS TO BE A BIT FURTHER NORTH ACROSS THE BIG COUNTRY. A DRYLINE/TROUGH WAS ALSO NOTED MOVING THROUGH SOUTHEASTERN COUNTIES FROM NEAR EDEN TO MENARD TO SONORA. ALOFT...A RIDGE WAS LOCATED OVER THE SOUTHEASTERN US WITH A SHORTWAVE TROUGH MOVING OUT OF COLORADO INTO KANSAS. WITH CURRENT SPEED OF THE FRONT AND DECENT PRESSURE RISES STILL OCCURRING BEHIND THE FRONT...EXPECT THE SOUTHWARD PUSH TO CONTINUE THROUGH THIS EVENING. FRONT SHOULD CLEAR SOUTHEASTERN COUNTIES BY SUNSET. THE MAIN QUESTION FOR THE EVENING FORECAST IS WHETHER OR NOT THUNDERSTORMS WILL FORM ALONG THE FRONT. THE MAIN CONCERN WILL BE OVER FAR SOUTHEASTERN COUNTIES. MOISTURE IS VERY LIMITED OVER ALL BUT THE VERY SOUTHEAST. CAP IS STILL RATHER STRONG ACROSS THAT AREA...BUT CONTINUES TO WEAKEN AS TEMPERATURES APPROACH THE CENTURY MARK. SATELLITE SOUNDING CAPES ARE NEAR 3000...BUT WITH SOUTHWEST WINDS AHEAD OF THE FRONT...CONVERGENCE NOT VERY GOOD. WILL INCLUDE SLIGHT CHANCE OF EVENING STORMS FOR SOUTHEASTERN COUNTIES THIS EVENING WITH THE REST OF THE AREA STAYING DRY. WEST CENTRAL TEXAS SHOULD SEE SLIGHTLY COOLER TEMPERATURES TONIGHT THROUGH SATURDAY WITH COLD AIR ADVECTION BEHIND THE FRONT AND SLIGHTLY MORE CLOUD COVER ON SATURDAY. APPEARS GUIDANCE NUMBERS ARE A LITTLE OPTIMISTIC ON THE COOLING...SO WILL GO A COUPLE DEGREES WARMER THAN GUIDANCE FOR TONIGHT AND TOMORROW. TEMPERATURES SHOULD BEGIN TO REBOUND ON SUNDAY AS AN UPPER LEVEL RIDGE BEGINS TO BUILD BACK INTO WEST TEXAS. A DRY AND WARM FORECAST CONTINUES INTO THE EXTENDED WITH THE RIDGE STAYING OVER WEST TEXAS. ABI 059/086/057/087 SJT 060/087/057/089 JCT 060/087/058/089 .SJT...NONE. 08 N
In the hours before
Special weather statement, May 12, 2:23 PM CDT, 4 hours 44 minutes before
WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 223 PM CDT FRI MAY 12 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY... A COLD FRONT STRETCHED FROM STEPHENVILLE TO NEAR SAN ANGELO WHILE THE DRYLINE HAD MOVED EAST OF AN ABILENE TO JUNCTION LINE. AS THE COLD FRONT SWEEPS SOUTHWARD TO NEAR AN OZONA TO SAN SABA LINE THIS EVENING...CONVERGENCE ALONG THE FRONT MAY SPARK WIDELY SCATTERED THUNDERSTORMS GENERALLY ALONG AND EAST OF A BROWNWOOD TO JUNCTION LINE. IF LOW LEVEL MOISTURE REMAINS SUFFICIENT...A FEW STORMS COULD BECOME SEVERE TONIGHT...MAINLY IN THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHaOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 22 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:47 PM CDT | Tornado Warning | SJT | Kimble | 58 min |
Nearby
Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.